MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT225
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was fully inserted into a patient¿s right eye and the doctor noticed that the lens was not seated properly in the eye.The doctor wanted to use a 3-piece (3pc) lens instead.It was indicated that a vitrectomy was performed and another johnson and johnson lens, model zma00, 9.0 diopter 3pc was used as a replacement.It was confirmed that the lens was removed and replaced during the same initial surgery.The account indicated that it is unknown if capsule tear occurred, and if the patient had any pre-existing issues/anatomy issues which contributed to the reported event.There were no other surgical interventions and no patient injury was reported.The patient is doing fine post-operation.The lens will not be returned as per account, it was dropped on floor and got lost.
 
Additional Manufacturer Narrative
Implant date: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Explant date: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section b5: although initially the customer reported that the lens was lost/discarded and will not be returned; however, the complaint lens was received and the code 4115 (device discarded) which was initially entered in section "h6" of the initial mdr report was updated to 10 (testing of actual/suspected device) in this supplemental mdr report.Additional information: section d9: device available for evaluation: yes , section d9: returned to manufacturer on: nov 7, 2022, section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of the original lens case.Patient stickers, a patient identification (id) card, a customer provided patient id card, an implant notification card, and customer provided information was received as well.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue.The lens was cleaned and, no issues could be identified that could contribute to or cause this complaint issue.Conclusion: the complaint issue "positioning issue" was not confirmed.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15705447
Report Number3012236936-2022-02723
Device Sequence Number20490809
Product Code POE
UDI-Device Identifier05050474605572
UDI-Public(01)05050474605572(17)231109
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model NumberZXT225
Device Catalogue NumberZXT225U090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale